Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 6, 2006, 2:04 PM CDT for Fulton County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 2:04 PM CDT (19:04 UTC)
- Expired
- Apr 6, 2006, 2:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 061905
SVRILX
ILC057-061945-
/O.NEW.KILX.SV.W.0063.060406T1904Z-060406T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
204 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS.
* UNTIL 245 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF AVON...OR ABOUT 11 MILES
NORTHEAST OF MACOMB...AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
CUBA...
ST. DAVID...
CANTON...
OTHER LOCATIONS IN THE WARNING INCLUDE...DUNFERMLINE...BANNER...
BRYANT...ELLISVILLE...MARIETTA...NORRIS...SMITHFIELD...FIATT AND
LITTLE AMERICA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4069 9045 4044 9045 4038 9006 4050 8988
4065 9000
$$
CHURCHILL2 follow-up statements
000
WWUS53 KILX 061919
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
219 PM CDT THU APR 6 2006
ILC057-061945-
/O.CON.KILX.SV.W.0063.000000T0000Z-060406T1945Z/
FULTON-
219 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN FULTON COUNTY...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ELLISVILLE...OR ABOUT 17 MILES NORTHWEST
OF LEWISTOWN...MOVING EAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CUBA.
FAIRVIEW.
CANTON.
ST. DAVID.
OTHER LOCATIONS AFFECTED INCLUDE...SMITHFIELD...FIATT...BRYANT...
NORRIS...DUNFERMLINE...LITTLE AMERICA AND BANNER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4069 9045 4044 9045 4038 9006 4050 8988
4065 9000
$$
CHURCHILL000
WWUS53 KILX 061944
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT THU APR 6 2006
ILC057-061954-
/O.EXP.KILX.SV.W.0063.000000T0000Z-060406T1945Z/
FULTON-
244 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FULTON COUNTY EXPIRES
AT 245 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4069 9045 4044 9045 4038 9006 4050 8988
4065 9000
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:15 AM CDT, 11 hours 49 minutes earlier.
Area forecast discussion, Apr 6, 2:15 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT THU APR 6 2006 .DISCUSSION... MAIN CONCERNS WITH THIS FORECAST PACKAGE INCLUDE POPS AND SEVERE POTENTIAL TODAY THROUGH FRIDAY. 06Z SURFACE CHART SHOWS RIDGE AXIS STRETCHING FROM THE EASTERN GREAT LAKES TO THE GULF COAST...RESULTING IN SE RETURN FLOW ACROSS CENTRAL ILLINOIS. WARM FRONTAL BOUNDARY ANALYZED FROM NEBRASKA E/SE INTO MISSOURI RESPONSIBLE FOR ELEVATED CONVECTION CURRENTLY ONGOING ACROSS THE KILX CWA. FURTHER WEST...TROUGHING DEVELOPING IN THE LEE OF THE ROCKIES IN RESPONSE TO VIGOROUS UPPER LOW TRACKING ACROSS THE GREAT BASIN. SHORT TERM...TODAY THROUGH SATURDAY... FIRST ISSUE TO DEAL WITH TODAY WILL BE POPS...AS WARM FRONT SLOWLY LIFTS NORTHWARD. MODELS IN FAIRLY GOOD AGREEMENT...SUGGESTING BEST RAIN CHANCES WILL BE EARLY IN THE DAY...WITH EMPHASIS SHIFTING TOWARD NORTHERN ILLINOIS BY AFTERNOON/EVENING. THINK THIS TREND LOOKS GOOD...SO WILL HIT POPS HARDEST THIS MORNING...THEN TAPER THEM DOWN SOMEWHAT BY AFTERNOON. FRONT LIFTS INTO THE FAR NORTHERN CWA BY EVENING...PLACING MUCH OF CENTRAL ILLINOIS IN THE WARM SECTOR OF THE SYSTEM. MAY BE A LULL IN THE PRECIP THIS EVENING...BEFORE ADDITIONAL STORMS PUSH INTO THE REGION FROM THE WEST. NAM/WRF INDICATE STORMS FIRING ALONG DRYLINE FEATURE ACROSS THE PLAINS LATER TODAY...THEN TRACKING EASTWARD INTO ILLINOIS BY LATE EVENING/OVERNIGHT. HAVE ADJUSTED POPS ACCORDINGLY. BY FRIDAY MORNING...WARM FRONT BECOMES STATIONARY JUST NORTH OF THE KILX CWA...KEEPING HIGHEST POPS ACROSS NORTHERN ILLINOIS. BIG QUESTION WILL BE WHETHER ADDITIONAL STORMS CAN FIRE FRIDAY AFTERNOON AS UPPER ENERGY TRANSLATES E/SE AND FRONT DROPS BACK SOUTHWARD. INSTABILITY PARAMETERS LOOK QUITE IMPRESSIVE FOR THIS TIME OF YEAR...WITH NAM LIFTED INDICES RANGING FROM -9 TO -12 AND CAPE VALUES IN EXCESS OF 2500J/KG. BEST INSTABILITY WILL SET UP SOUTH OF I-72 BETWEEN 18Z FRI AND 00Z SAT. GIVEN AMPLE MOISTURE IN PLACE...EXCELLENT INSTABILITY...AND VIGOROUS UPPER DYNAMICS...THINK STORMS WILL RE-DEVELOP DURING THE AFTERNOON. DESPITE SCANT QPF ON MODELS...WILL GO WITH LIKELY POPS SOUTH OF I-72...WITH LOWER POPS FURTHER NORTH WHERE INCREASINGLY STABLE AIR WILL FILTER SOUTHWARD BEHIND THE FRONT DURING THE DAY. SYSTEM EXITS THE REGION FRIDAY NIGHT...WITH DRY CONDITIONS RETURNING FOR SATURDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY... NOT MANY CHANGES IN THE EXTENDED...AS WARMING TREND STILL ON TAP FOR EARLY NEXT WEEK. MEDIUM RANGE MODELS STILL IN A BIT OF DISAGREEMENT WITH NEXT APPROACHING SYSTEM BY MID-WEEK...SO WILL ONLY CARRY 20 POPS AT THAT TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Apr 6, 11:10 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT THU APR 6 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1110 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE ONGOING DURING MIDDAY FROM I-55 EAST. THE PRIMARY THREAT WITH THE STRONGER STORMS WOULD BE FROM HAIL AS WELL AS ISOLATED HEAVY RAINFALL AMOUNTS ESPECIALLY FROM SPRINGFIELD AND DECATUR SOUTHEAST TO CHARLESTON/MATTOON. THERE COULD BE SOME URBAN FLOODING IN POOR DRAINAGE AREAS. THUNDERSTORMS ARE AGAIN EXPECTED ACROSS CENTRAL ILLINOIS LATER TONIGHT AS A FRONTAL SYSTEM SWEEPS THROUGH THE PLAINS AND HEADS FOR THE MIDWEST. SOME OF THE STORMS LATE TONIGHT WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL...IN ADDITION TO LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL BEGIN TO EDGE SOUTHWARD ACROSS CENTRAL ILLINOIS DURING THE DAY. AS THE FRONTAL BOUNDARY BEGINS TO INTERACT WITH AN UNSTABLE AIR MASS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON HOURS. PRESENT INDICATIONS SUGGEST AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE THE BEST CHANCE OF SEEING MORE ORGANIZED THUNDERSTORMS FRIDAY AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AS WELL AS DAMAGING WIND GUSTS INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ACTIVATION MAY BE REQUIRED LATE THIS EVENING OR OVERNIGHT AS THE NEXT ROUND OF THUNDERSTORMS APPROACHES FROM THE WEST. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 72. KMH/SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:01 AM CDT | Flash Flood Warning | ILX | Macon | 3 hr |
| Apr 6, 4:03 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.